A 29-year-old female asked:
Why do some people get flu like symptoms when quitting zoloft (sertraline)? what is happend to the body when the flu symptoms comes? is it the body who works hard?
1 doctor answer • 1 doctor weighed in
Dr. Laura Yauchanswered
Specializes in Family Medicine
Slower taper easier: "Flu" complaints are not uncommon. It depends on how quickly the dose is tapered. It is much more likely if the medication is stopped all at once. The timing of these symptoms depends on the half life of the medication.Short acting meds like paxil, (paroxetine) zoloft etc have more issues than long acting meds such as prozac. See link: http://www.webmd.com/depression/guide/withdrawal-from-antidepressant
Created for people with ongoing healthcare needs but benefits everyone.
3.5k viewsAnswered >2 years ago
Last updated Nov 22, 2014
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.